MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.Medwatch sent to the fda on 08/08/2016.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Purple discoloration was observed on the buckle, band tubing and port taper.Black particles were observed between the port housing and the port septum.A port leak test was performed and no leakage was observed.An air leak test was performed and leakage was observed from the lap-band shell.A fill test was performed and no blockage or resistance to flow was observed.One striated opening was observed on the lap-band shell.Microscopic analysis noted wear/abrasion on the port tubing.Striations were observed on the band tubing and buckle strap consistent with the surgical removal of the device.Device labeling addresses the event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse event: deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warning: patients should be advised that the lap-band ap® system is a long-term implant.Explant and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to "not [be] experiencing restriction.Contrast was shown to be leaking from the band." the device was explanted.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key5855102
Report Number3006722112-2016-00230
Device Sequence Number1603783
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2011
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1774063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1